Has anyone ever been prescribed lorazepam, and if so did you find it easy to stop using it? I have taken 1.5mg per day for two weeks, but decided to stop taking it yesterday, and have felt ill since and did not sleep. If I had known it was so addictive, I would not have taken it. My doctor however, said that there is no problem with withdrawal, yet every online forum has suggested that even just a week is enough to cause addiction. I think it is time doctors knew more about what they are prescribing.
Lorazepam/Ativan is highly addictive, hence the Schedule IV drug classification. I'm surprised your doctor did not mention that to you. I used to take it as needed for panic attacks, but it's not really designed for consistent long-term use.
I saw my doctor today and told her of my problem attempting to stop the drug. However, she said there shouldn't be any problem after only two weeks. Online information and personal experience always seems to be very different to what a doctor will advise.
That's pretty ridiculous. They give that stuff out like candy in psych wards, and a lot of people come out addicted, even after only a few days. It's a huge problem.
I'd get a new doctor.
Did you go back to the same doctor? Because if the are saying Lorazepam is not addictive and you can stop cold turkey after two weeks (with you reporting the typical side effects of stopping too suddenly) you need to get a new doctor a.s.a.p.
Yes, it was the same doctor. She wanted to keep me on this drug every day, because it helps with my anxiety attacks. However, since taking it, I have developed severe depression, which was the reason I wanted to come off it. However, only one night without it, and my anxiety is far worse than it was before taking the pills, and I had no sleep. After battling insomnia for ten years, and finally overcoming it a year ago, I am annoyed that this drug has brought it back. The doctor thinks though it is good for me to continue taking it, and said she thinks there is no chance of addiction after only two weeks. I went to the pharmacist, who disagreed with the doctor and said that after two weeks, I will already be addicted and should come off the pills very slowly.
Do NOT suddenly stop taking Lorazepam. It needs to be reduced slowly over time. Stopping immediately can cause anxiety, insomnia and many other side effects that can be dangerous. Please resume taking it and go see a different doctor to tell you how to wean off Lorazepam and what to do about your original symptoms.
They know, they just don't care. Find herbal alternative if you need one and fight your addiction, one week is nothing, you'll get over it soon. You cannot trust doctors 100%.
Your pharmacist is right. You need to step down by no more than .5mg at the time over a period of at least two weeks. Slower if you experience withdrawal symptoms, one of those being insomnia--also watch out for more severe anxiety symptoms. If you do not want to get a new doctor I would suggest getting detailed advice from the pharmacist who seems to know what s/he is talking about.
All benzodiazepines must be used only when necessary and with great care! Usually they are used only for short term issues or to transition people to safer long term antidepressant drugs such as selective serotonin reuptake inhibitors.
I was prescribed lorazepam by my doctor, but found that after only a couple of weeks of using it, it did not seem as effective as at first. I returned to my doctor and he said to discontinue using it and prescribed imipramine (tofranil). I haven't felt anything unusual by not taking lorazepam last night, but now I am worried upon reading your posts. I used to take xanax and that was very addicting. I tried to go off it cold turkey, and it was a horrible experience (something I never want to go through again). I do have insomnia and the lorazepam worked for a couple of weeks, then I was right back where I started.
I should think that the fact that you haven't experienced anything unusual may mean that you will be ok. I missed only one dose, and felt the withdrawal immediately. Last night I experienced terrible pains in my stomach, felt nervous and couldn't sleep. From what I have read today online, problems with withdrawal are felt very quickly.
Basically if you have no problems, don't worry. But a step down approach is meant to be the norm given that some people do have withdrawal issues and a small number will have really bad reactions. Better to be safe.
Doctors can be a bit useless. I was on clonazepam which is similar, and I knew I shouldn't be on it long term or stop suddenly because I learned about it in psychology class. So I stepped down off it with no problems. But my doctor never mentioned any of these issues. Sigh.
I assumed she was the exception but it sounds like a lot of doctors are playing fast and loose with this class of drugs.
These drugs that many doctors prescribe are found to make matters worse in the long run, as well as causing new problems. I suffer from anxiety and depression. My gov. funded doc. prescribed me vistaril for anxiety which gave me restless leg syndrome! I discontinued the meds and am finding good news about herbs that help anxiety. I recommend finding natural alternatives, prescription drugs complicate problems. I hope you find something that works for you. Best of wishes.
All Benzo's need to be tapered. They bind to your Gaba receptors. When you suddenly remove the drug the body takes ahile to remake the Gaba it needs. 2 Weeks is not a long time... but it is the MAXIMUM time that this family of drugs can be prescribed in the United Kingdom.
These are actually very dangerous drugs and should not be stopped cold turkey. If you have not taken them for a few days do not start up again. You'll probably be fine. But if you were on them for a very long time you would need to taper for sure.
Doctors are pretty misinformed about this class of drugs and rely on what their sales reps tell them.
Some people have a really difficult time with these drugs, and others can get off them pretty easily.
If you are getting night sweats, headaches and feel nausea you are not one of the lucky ones. Fortunately you have been on a short time and these symptoms will pass in a few days. Drink lots of fluids and exercise it helps push them out.
by Anne 6 years ago
Why are so many people against taking medication to control anxiety and depression ? When ever I can feel these things getting out of control in myself and I say I need to see the doctor and get some pills - why do so many people say " Oh , you don´t want to start taking those things" ?
by Muldanianman 7 years ago
Has anyone had any experience of taking diazepam? I have read that they are very addictive in a very short time, so cannot understand why doctors are still prescribing them. On the other hand, I have spoken to a woman who had them for three years, and stopped them cold turkey without...
by luisj305 6 years ago
Negative side effects of using or relying on sleeping pillsMy doctor prescribed me some sleeping pills to be able to get some rest at night,but I found that after missing 2 nights in a row I was unable to sleep AT ALL and was NOT sleepy during the day.This was after about 6 weeks of use.
by Karli Duran 8 years ago
Are doctors stereotyping innocent anxiety and pain victims because of their own personal beliefs or false judgments of what a "drug addict" is? Have you ever been denied a controlled substance you really needed at the time b/c the doctor seemed to just "not believe" in...
by gajanis786 7 years ago
Do you think herbal medicines and alternative method of treatment will overlap modern day method of treatment?Now a days herbal medicines and alternative methods of treatment for different diseases are becoming more and more popular due to its non side effects characteristics......so is there any...
by romper20 6 years ago
Whether you've smoked a pack a day for 15 years and finally kicked the habit or you are in the process of quitting smoking right now. Which alternative works best for you?*me*I have tried patches which help for the first few weeks and then lose their touch for me at least. I never have been a fan...
Copyright © 2018 HubPages Inc. and respective owners. Other product and company names shown may be trademarks of their respective owners. HubPages® is a registered Service Mark of HubPages, Inc. HubPages and Hubbers (authors) may earn revenue on this page based on affiliate relationships and advertisements with partners including Amazon, Google, and others.
|HubPages Device ID||This is used to identify particular browsers or devices when the access the service, and is used for security reasons.|
|Login||This is necessary to sign in to the HubPages Service.|
|HubPages Traffic Pixel||This is used to collect data on traffic to articles and other pages on our site. Unless you are signed in to a HubPages account, all personally identifiable information is anonymized.|
|Remarketing Pixels||We may use remarketing pixels from advertising networks such as Google AdWords, Bing Ads, and Facebook in order to advertise the HubPages Service to people that have visited our sites.|
|Conversion Tracking Pixels||We may use conversion tracking pixels from advertising networks such as Google AdWords, Bing Ads, and Facebook in order to identify when an advertisement has successfully resulted in the desired action, such as signing up for the HubPages Service or publishing an article on the HubPages Service.|